Alert archive / Colorado / Special Weather Statements in 2018
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at May 2, 2018, 7:13 PM MDT for Pueblo County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2018, 7:13 PM MDT (01:13 UTC)
- Expired
- May 2, 2018, 8:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Pueblo, CO
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 50 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 1.2 hours before the alert went out and 355 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
920 WWUS85 KPUB 030113 SPSPUB Special Weather Statement National Weather Service Pueblo CO 713 PM MDT WED MAY 2 2018 COZ085-086-030200- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 713 PM MDT WED MAY 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EL PASO AND CENTRAL PUEBLO COUNTIES UNTIL 800 PM MDT... At 712 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles southwest of Salt Creek, or 16 miles south of Pueblo, moving northeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pueblo, Salt Creek, Blende, Pueblo Depot, Avondale, Pueblo West and Colorado City. LAT...LON 3793 10467 3803 10487 3852 10454 3838 10425 TIME...MOT...LOC 0112Z 212DEG 31KT 3805 10472 $$ Hodanish
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 2, 2:55 PM MDT, 4 hours 18 minutes earlier.
Area forecast discussion, May 2, 2:55 PM MDT, 4 hours 18 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 255 PM MDT Wed May 2 2018 .SHORT TERM...(This evening through Thursday) Issued at 255 PM MDT Wed May 2 2018 A Red Flag Warning remains in effect for eastern Las Animas and Baca counties. As of 2 PM the gusty winds have not yet developed and therefore the humidities are still relatively high. The HRRR is still forecasting the increasing in the wind speeds shortly, and observations just to the south and west of the Warning area are showing the gusty winds and low humidities. Thus, will keep the Warning in effect thru 8 PM. Showers and a few thunderstorms were occurring from the I-25 corridor area and westward early this afternoon, with some snow at the higher elevations. Satellite image this afternoon show an upper low center over northwest AZ. This low is expected to move east- northeast tonight and Thu, and will move acrs CO. There will continue to be some showers and thunderstorms acrs southern CO this evening, but by late tonight, the NAM shows a decrease in the activity. The ending time of the Winter Wx Advisory at 06Z still looks ok. One concern is that the HRRR is a little different from the other models in the potential for precip late tonight over the Pikes Peak area, El Paso and Pueblo counties and into Crowley county. The HRRR brings another round of showers/tstms to that area from about 06Z thru 09Z, although it could last a bit longer over El Paso county. Will lean toward the HRRR solution and will go with high precip chances in these areas late tonight. With the upper low moving into northern KS and NE by Thu afternoon, it looks like the best chances for precip behind this system, will be over the northern half of CO, but this includes Lake and portions of Chaffee county, and Teller and northern El Paso counties. The southern mtns, the San Luis Valley and areas along the I-25 corridor will probably see some precip chance on Thu, with the potential for thunderstorms, especially in the afternoon hours. Temps on Thu will be below average. .LONG TERM...(Thursday night through Wednesday) Issued at 255 PM MDT Wed May 2 2018 Thursday night...The upper trough axis is forecast to be exiting the state Thu night, with brisk northerly winds as well as mountain shower activity gradually decreasing through the evening hours. Min temps will drop to around 30F for the high valleys, and mid 30s to around 40F for the plains. Friday through Sunday...An upper ridge of high pressure slowly moves eastward across the Four Corners region over the weekend. Models are still indicating diurnal mt convection each day though QPF amounts remain light and POPs will be isolated to low-end scattered at times. Fri is expected to be the coolest day of the extended period, with highs in the 60s for the high valleys and mid 60s to mid 70s for the plains. Temps warm up for Sat and Sun however, with highs around 70F for the high valleys, and mid 70s to mid 80s for the plains. Monday through Wednesday...Another upper disturbance is expected to cross the Pacific NW and the Rockies through the beginning of the next work week, though it should stay mainly north of Colorado. There is a slightly better shot of pcpn across all of the forecast area, and not just the mts, but temps at this time still look to remain warm. Look for maximum temps around 70F for the high valleys, and lower 70s to lower 80s for the plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 255 PM MDT Wed May 2 2018 Showers and thunderstorms will be possible at KCOS, KPUB and KALS this evening. There is the possibility that showers and storms could continue past midnight at KCOS and KPUB. It looks like low stratus will be problem in the KCOS area after 06Z tonight, and into early Thu morning. Precip in the vicinity of KCOS will be possible thru much of the day Thu. && .PUB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until midnight MDT tonight for COZ068. Red Flag Warning until 8 PM MDT this evening for COZ233-237. && SHORT TERM...28 LONG TERM...MOORE AVIATION...28
Hazardous weather outlook, May 2, 11:09 AM MDT, 8 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1109 AM MDT Wed May 2 2018 COZ058>089-093>099-031715- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1109 AM MDT Wed May 2 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight A storm system will bring several inches of snow accumulation to the southwest Colorado mountains, with lighter accumulations over the rest of the mountains. Isolated thunderstorms will be possible this afternoon and early this evening across southern Colorado. The primary storm threats will include lightning, gusty outflow winds and small hail. Critical fire weather conditions are expected this afternoon over eastern Las Animas and Baca counties, where the winds will be gusty, and the humidities should fall to between 10 and 15 percent. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Isolated to scattered afternoon and evening thunderstorms are possible each day. Thunderstorms will be most likely over the mountains, and the best chances for thunderstorms will be on Thursday and Monday. The main threats from any storms will be lightning. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible today over much of southern Colorado. 28/28
In the hours before
Special weather statement, May 2, 4:32 PM MDT, 2 hours 41 minutes before
Special Weather Statement National Weather Service Pueblo CO 432 PM MDT WED MAY 2 2018 COZ086-089-093-022315- Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO- La Junta Vicinity/Otero County CO- 432 PM MDT WED MAY 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO...SOUTHEASTERN CROWLEY AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 515 PM MDT... At 431 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Manzanola, or 23 miles west of La Junta, moving northeast at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ordway, Manzanola, Olney Springs and Crowley. LAT...LON 3789 10397 3793 10411 3831 10386 3817 10357 TIME...MOT...LOC 2231Z 212DEG 21KT 3794 10397 Hodanish
Special weather statement, May 2, 5:13 PM MDT, 2 hours before
Special Weather Statement
National Weather Service Pueblo CO
513 PM MDT WED MAY 2 2018
COZ089-093-095-030000-
Crowley County CO-Western Kiowa County CO-
La Junta Vicinity/Otero County CO-
513 PM MDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO...WESTERN
KIOWA AND EASTERN CROWLEY COUNTIES UNTIL 600 PM MDT...
At 513 PM MDT, Doppler radar was tracking a strong thunderstorm over
Sugar City, or 20 miles north of La Junta, moving northeast at 35
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Ordway and Sugar City.
LAT...LON 3858 10315 3814 10362 3824 10381 3852 10359
3852 10351 3853 10350 3852 10324 3853 10322
3856 10318 3859 10317
TIME...MOT...LOC 2313Z 215DEG 32KT 3826 10366
HodanishSpecial weather statement, May 2, 6:48 PM MDT, 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
648 PM MDT WED MAY 2 2018
COZ084>086-030130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
648 PM MDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO AND NORTH
CENTRAL PUEBLO COUNTIES UNTIL 730 PM MDT...
At 648 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Hanover, or 20 miles northeast of Pueblo, moving
northeast at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Truckton, Yoder and Rush.
LAT...LON 3892 10425 3883 10405 3869 10405 3842 10437
3848 10447
TIME...MOT...LOC 0048Z 211DEG 26KT 3850 10438
HodanishSpecial weather statement, May 2, 7:13 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 713 PM MDT WED MAY 2 2018 COZ085-086-030200- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- 713 PM MDT WED MAY 2 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN EL PASO AND CENTRAL PUEBLO COUNTIES UNTIL 800 PM MDT... At 712 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles southwest of Salt Creek, or 16 miles south of Pueblo, moving northeast at 35 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pueblo, Salt Creek, Blende, Pueblo Depot, Avondale, Pueblo West and Colorado City. LAT...LON 3793 10467 3803 10487 3852 10454 3838 10425 TIME...MOT...LOC 0112Z 212DEG 31KT 3805 10472 Hodanish
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 6:48 PM MDT | Special Weather Statement | PUB | El Paso | 42 min |
| May 2, 7:23 PM MDT | Special Weather Statement | PUB | El Paso | 52 min |
| May 2, 7:52 PM MDT | Special Weather Statement | PUB | Pueblo | 38 min |
| May 2, 10:08 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Kiowa | 21 min |
Nearby
Special Weather Statements in Colorado, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.